Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 5, NWS Memphis, TN

March 1, 2021Dyer County, Lake County, Lauderdale County, Tennessee; Mississippi County, Arkansas; Pemiscot County, Missouri

NWS Memphis, TN issued this river flood advisory at Mar 1, 2021, 3:09 PM CST for Dyer County, Lake County, Lauderdale County, Tennessee; Mississippi County, Arkansas; Pemiscot County, Missouri. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Mar 1, 2021, 3:09 PM CST (21:09 UTC)
Expired
Mar 1, 2021, 7:03 PM CST
In force
4 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Mississippi County, AR, Pemiscot County, MO, Dyer County, TN, Lake County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Caruthersville (CRTM7).

Action stage
29 ft
Minor stage
32 ft
Moderate stage
41 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

009 
WGUS84 KMEG 012109
FLSMEG

Flood Advisory
National Weather Service Memphis TN
309 PM CST Mon Mar 1 2021

...The National Weather Service in Memphis has issued a Flood 
Advisory for the following rivers in Tennessee...Arkansas...
Missouri...

  Mississippi River at Caruthersville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at weather.gov/memphis.

The next statement will be issued as conditions warrant.

&&


ARC093-MOC155-TNC045-095-097-022115-
/O.NEW.KMEG.FL.Y.0005.210301T2109Z-210305T1301Z/
/CRTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
309 PM CST Mon Mar 1 2021

The National Weather Service in Memphis has issued a

* Flood Advisory for
  the Mississippi River at Caruthersville.
* From this afternoon to Friday morning.
* At 2:00 PM CST Monday the stage was 25.6 feet and rising.
* Action stage is 29.0 feet.
* Flood stage is 32.0 feet.
* Forecast...The river is expected to reach action stage of 29 feet 
  by Wednesday March the third. At this time it is expected to rise 
  above flood stage early Saturday morning the 6th.
* Impact...At 29 feet in Arkansas roads inside the levee south of 
  Caruthersville MO are beginning to flood. In Tennessee, Old Forked 
  deer river bed is beginning to flood fields.


&&

LAT...LON 3622 8977 3622 8948 3606 8950 3595 8948
      3582 8956 3582 8985

$$
1 follow-up statement
931 
WGUS84 KMEG 020103
FLSMEG

Flood Advisory
National Weather Service Memphis TN
703 PM CST Mon Mar 1 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Tennessee...Arkansas...Missouri...

  Mississippi River at Caruthersville

ARC093-MOC155-TNC045-095-097-020215-
/O.CAN.KMEG.FL.Y.0005.000000T0000Z-210302T0103Z/
/CRTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
703 PM CST Mon Mar 1 2021

...The Flood Advisory for the Mississippi River at Caruthersville 
has been replaced...

The Flood Advisory is replaced by a river flood warning for
  the Mississippi River at Caruthersville.
* At 6:00 PM CST Monday the stage was 26.1 feet
* Flood stage is 32.0 feet.
* Forecast...The river is rising quickly and likely will be in flood 
  stage on or before Friday the 5th.


&&

LAT...LON 3622 8977 3622 8948 3606 8950 3595 8948
      3582 8956 3582 8985

$$

mm

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 1, 2:54 PM CST, 15 minutes earlier.

Area forecast discussion, Mar 1, 2:54 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
254 PM CST Mon Mar 1 2021

.DISCUSSION...

Surface analysis this afternoon indicates a cold front stretching
from the Appalachians back through the Southeast United States and
back along the Texas/Louisiana Gulf Coast. Moisture overrunning the
front is producing light rain North Mississippi with rain free
conditions elsewhere. Temperatures are in the mid 40s and should
drop into the mid to upper 30s tonight. Other than some light rain
showers it should be a fairly quiet night.

An upper level closed off low pressure system will start to approach
the area Tuesday afternoon into the evening. This will move across
N. MS by Wednesday morning. Light rain can be expected across the
area into Tuesday evening.

Now for some good news. Dry conditions for Wednesday, Thursday and
most of Friday. Some rain showers are possible Friday evening with
another low pressure sliding along the Gulf Coast. Coverage will be
limited and any rain that does develop will be light. This will
quickly move across the southeastern states into the Atlantic Ocean
leaving dry weather for the weekend in its wake. This dry trend
should extend into at least Monday night.

SMW

&&

.AVIATION...
18Z TAF Set

VFR conds will persist at all sites through the period. -RA will
persist at TUP for another hour or two before ending. Winds will
remain 7-10 kts from the northeast today and tonight, shifting
back to the north late tomorrow morning. -RA will move back into
TUP and MEM near the end of the period, with JBR and MKL shortly
thereafter.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Mar 1, 11:01 AM CST, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
1101 AM CST Mon Mar 1 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-021915-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
1101 AM CST Mon Mar 1 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Mar 1, 10:23 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1023 AM CST MON MAR 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TSTM WND DMG     BELMONT                 34.51N  88.21W
02/28/2021                   TISHOMINGO         MS   FIRE DEPT/RESCUE

            MINOR ROOF DAMAGE TO BELMONT HIGH SCHOOL. VARIOUS TREES
            DOWN ON THE PROPERTY AS WELL. TIME IS RADAR ESTIMATED.

&&

AC3
Local storm report, Mar 1, 12:20 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1220 PM CST MON MAR 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     5 N OXFORD              34.43N  89.53W
02/28/2021                   LAFAYETTE          MS   EMERGENCY MNGR

            MULTIPLE TREES DOWN NORTH OF OXFORD IN LAFAYETTE
            COUNTY. HIGHWAY 314 NEAR FNC PARK, CR 101 AT HWY 7, AND
            CR 103. TIME IS RADAR ESTIMATED.

&&

AC3
Local storm report, Mar 1, 1:21 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
121 PM CST MON MAR 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLOOD            JACKSON                 35.63N  88.83W
03/01/2021                   MADISON            TN   BROADCAST MEDIA

            MULTIPLE CULVERTS AND ROADS WASHED OUT ACROSS THE
            COUNTY. ONE ON HOPPER ROAD, ONE ON BOWMAN COLLINS ROAD,
            AND ANOTHER ON WILDE ROAD.

&&

AC3

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:00 PM CSTFlash Flood WarningMEGLake, Obion2 hr
Feb 28, 6:16 PM CSTSevere Thunderstorm WarningMEGShelby, Tipton28 min
Feb 28, 6:35 PM CSTFlash Flood WarningMEGBenton, Henry, Obion, Weakley3 hr
Feb 28, 6:37 PM CSTSevere Thunderstorm WarningMEGFayette, Haywood, Shelby, Tipton23 min
Feb 28, 8:09 PM CSTAreal Flood WarningMEGBenton, Carroll, Chester, Crockett, Decatur, Fayette and 10 more6 hr
Feb 28, 8:21 PM CSTAreal Flood AdvisoryMEGBenton, Carroll, Crockett, Dyer, Gibson, Haywood and 5 more6 hr
Mar 1, 2:06 AM CSTAreal Flood WarningMEGFayette, Shelby, Tipton3 hr
Mar 1, 3:39 AM CSTRiver Flood WarningMEGFayette, Shelby16 hr
Mar 1, 2:56 PM CSTRiver Flood AdvisoryMEGLauderdale, Tipton5 hr
Mar 1, 3:32 AM CSTAreal Flood AdvisoryMEGCrittenden, Lee, Phillips3 hr

Nearby

River Flood Advisories in Tennessee, 2021River Flood Advisories in Arkansas, 2021River Flood Advisories in Missouri, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.